Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

ugh, okay. Well my face used to be clear about a month ago, but for some reason I started getting millions of clogged pores everywhere. No cysts (knock on wood), but just many many whiteheads and clogged pores. I went to the derm and she prescribed me 100 mgs of mincocycline for 6 months. She said that should clear me up. Has anyone had any experience with this medication before? Also, how long did it take for you to see some improvement? Thanks in advance!

Share this post


Link to post
Share on other sites

Sounds like your acne is mild. Minocin/minocyclin/Doryx is a common prescription for most acne cases. Usually takes about 1-2 months to start seeing improvment, with more visible results by month 3. This is a pretty popular drug used among most derms.

Hope it works for you. From the sounds of it, I've seen this drug help much worse...

Share this post


Link to post
Share on other sites

Sounds like your acne is mild. Minocin/minocyclin/Doryx is a common prescription for most acne cases. Usually takes about 1-2 months to start seeing improvment, with more visible results by month 3. This is a pretty popular drug used among most derms.

Hope it works for you. From the sounds of it, I've seen this drug help much worse...

Acutally tbh Minocin is one of the worse antibiotics ui can go on. I mean in general its better to avoid, but 1) it only helps minimally, b) takes AGES to work, and C) its bad for the liver. I think if u wanna put ur liver and kidneys in danger go on accutane. i did both, and i was much happier with the 'Tane

Share this post


Link to post
Share on other sites

i am on minocycline now, and i have seen improvement in only 4 days. so far, i am impressed with minocycline...no side effects, reduction in pimples, easy to take. i like it alot.

Share this post


Link to post
Share on other sites
Acutally tbh Minocin is one of the worse antibiotics ui can go on. I mean in general its better to avoid, but 1) it only helps minimally, b) takes AGES to work, and C) its bad for the liver. I think if u wanna put ur liver and kidneys in danger go on accutane. i did both, and i was much happier with the 'Tane

1) it only helps minimally: Maybe for you. I've seen this drug help PLENTY of people. Please don't generalize.

2) takes AGES to work: Most acne meds do. To expect any acne med to work you should give it at least this long anyway. This includes accutane. Although it may dry you out fairly quick (in most cases), it still may take months for a result.

3) it's bad for the liver: accutane isn't? The perpensity of either accutane or minocin to cause liver damage when taken correctly is minimal.

I think if u wanna put ur liver and kidneys in danger go on accutane. i did both, and i was much happier with the 'Tane: Well, certain drugs work extremely well for some people, including minocin. In addition, accutane is considered last-line therapy and should only be given AFTER other meds have been tried (check the package insert for exact wording). I'm glad accutane worked for you, but again, please don't generalize your success to the certain success of another.

Given the two options, if both provide successful treatment, any derm would choose minocycline over accutane given the potential side effects.

Share this post


Link to post
Share on other sites

ugh, okay. Well my face used to be clear about a month ago, but for some reason I started getting millions of clogged pores everywhere. No cysts (knock on wood), but just many many whiteheads and clogged pores. I went to the derm and she prescribed me 100 mgs of mincocycline for 6 months. She said that should clear me up. Has anyone had any experience with this medication before? Also, how long did it take for you to see some improvement? Thanks in advance!

Um, antibiotics won't clear non-inflammatory lesions (whiteheads, blackheads)

They only clear the inflammed (infected) types (pimples, pustules, etc)

If your problem is simply one of pore congestion without actual inflamed pimples, sorry antibiotics won't help.

To unclog, i would suggest retinoids, salicylic acid, or manual extractions

Share this post


Link to post
Share on other sites

Minocin is a great drug. But as abbylee said above, it's not going to help with non-inflammatory lesions.

Antibiotics only kill bacteria / stop them duplicating. They don't slow down your oil glands oil production.

Go with topicals. You wont need any antibiotic topical. I would go with Retin-A twice a day for a couple of months and see how you are then.

Share this post


Link to post
Share on other sites

Acutally tbh Minocin is one of the worse antibiotics ui can go on. I mean in general its better to avoid, but 1) it only helps minimally, b) takes AGES to work, and C) its bad for the liver. I think if u wanna put ur liver and kidneys in danger go on accutane. i did both, and i was much happier with the 'Tane

1) it only helps minimally: Maybe for you. I've seen this drug help PLENTY of people. Please don't generalize.

2) takes AGES to work: Most acne meds do. To expect any acne med to work you should give it at least this long anyway. This includes accutane. Although it may dry you out fairly quick (in most cases), it still may take months for a result.

3) it's bad for the liver: accutane isn't? The perpensity of either accutane or minocin to cause liver damage when taken correctly is minimal.

I think if u wanna put ur liver and kidneys in danger go on accutane. i did both, and i was much happier with the 'Tane: Well, certain drugs work extremely well for some people, including minocin. In addition, accutane is considered last-line therapy and should only be given AFTER other meds have been tried (check the package insert for exact wording). I'm glad accutane worked for you, but again, please don't generalize your success to the certain success of another.

Given the two options, if both provide successful treatment, any derm would choose minocycline over accutane given the potential side effects.

Well excuse me if i express my opinion. When I went to my dermy, I had tried most topical and oral pills. I had tried these BEFORE seeing her and even before she asked me what meds i had taken she said that i needed accutane. I never said that Accutane was NOT bad for lvier and kidneys, i said that, seeing as minocin is too, you might as well try tane (Dermy willin'.)

And if i DID generalise, most here would agree with me when i say that minocin did nowhere NEAR as much good as accutane in the sever case, and of COURSE if minocin treated acne as well as tane does generally , why the hell does it exist? my dermy put me on an inital low dose so as to avoid the initial breakout and to tolerate it better. The Tane, generally, and for me, worked alot better and a lot quicker. Plus if you put into account that too much antibiotics are A) bad for your liver as i said, B) kil good bacteria and C) make other antibiotics less effective in the future when you need them, it might be better to go on accutane for half the amount than you go on minocin seen the graet effects. If accutane was such a bad and dangerous medicine, and if all the side effects really did outweigh the effects, it would be brought out of commerce. Please don't be scared when you read the side-effects leaflet. You would be just as frightened if you read the aspiriin leaflet. Pharmaceutical producers have to publish every single side-effect, even if the odds of it happening are infinitecimal. And, proven the fact that in serious of cases of acne minocin IS NOT effective as accutane, let me just say that that is OBVIOSULY the reason why it's being used.

Let me get to my main point: If minocin is as good as you depict it, then why does accutane exist? Don't give it a bad name: If it worked for me it can just as well work for you.

Share this post


Link to post
Share on other sites

Ouch............................not the Minocyclin.

It certainly doesn't work for everyone. Was put on 100 a day 2 months ago and after the 3rd dose my body was in so much pain I could barely walk. Had very bad trouble sleeping and eating and severe headaches for 3 days afterwards.

My derm doesn't rate antibiotics at all. They reduce infections to an extent but are by no means permanent. Accutane on the other hand.............

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×